MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 413179
Medical Device Problem Codes Material Erosion (1214); Melted (1385)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Type of Reportable Event Malfunction
Event or Problem Description
The end user reported that the mass immediately surrounding the stoma melted away and the clear plastic film covering the mass remained and it cut his stoma on the left side where he bended.The cut was small approx.3/8" long and slightly deeper than a paper cut.He did have a small amount of bleeding from the area with the change which resolved without intervention.When he does the change he first applies a another company's seal and "molds" it to the sides of his stoma and then applies our company's product and wafer stoma opening allows for 1/32 to 1/16" of skin between the stoma and the opening.Usual wear time was four days.He had worn this wafer for some time and not experienced this issue in the past.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Other company's product: coloplast brava seal a2: age at the time of event - 71 years based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary photograph, video and/or physical sample evaluation: ¿ there are photographs associated with this case and in these, the reported defect can be seen.No unused return sample was expected.Batch record revision results: lot 3h00924 was manufactured on 8/07/2023, in convex 2 pc line, with a total of (b)(4) market units (mkus).The complaint investigator performed a batch record review on 01/mar/2024, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) 1161268 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction (pi).Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 01/mar/2024, the complaint investigator ran a query in database in order to verify the complaints reported for 3h00924 lot for the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿ and as result no additional type 2 complaints were identified during this search as per work instruction (wi).Historical nonconformance review: on 01/mar/2024, the complaint investigator ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa (s) associated to the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿ for the lot number 3h00924 and as result, no nonconformance / malfunction code capa (s) for this malfunction code were generated during the manufacturing process of the referenced lot.Conclusions: the review of the batch record 3h00924 showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements, all applicable manufacturing and quality processes were followed, and no discrepancies or deviations were recorded.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿.No additional complaints were reported for lot affected related to the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿.Based on this, no negative trend was identified.Based on preliminary investigation results, there is no objective evidence that other products from this lot are impacted.This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted acceptable quality level (aql) level for this type of failure mode or defect.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key18737320
Report Number9618003-2024-00130
Device Sequence Number17949275
Product Code EXE
UDI-Device Identifier00768455124497
UDI-Public00768455124497
Combination Product (Y/N)N
Initial Reporter StateMS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number413179
Device Lot Number3H00924
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale